Test Bank
BSN 246 HESI
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
BSN 246 HESI
Explore BSN 246 HESI, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from BSN 246 HESI
This material has 90 questions with answers and rationales. Here are the first 5.
1.At change of shift on a medical-surgical unit, a 68-year-old client with pneumonia has an oxygen saturation of 87% on 2 L/min by nasal cannula, respiratory rate 30/min, and new confusion. Which action should the nurse take first?
- A.Assess airway and breathing, raise the head of the bed, and apply oxygen per protocol.
- B.Call the provider before changing the client's position or oxygen.
- C.Ask the unlicensed assistive personnel to obtain a complete set of vital signs.
- D.Increase oxygen to 4 L/min and reassess in 15 minutes.
Rationale: The new hypoxemia, tachypnea, and confusion indicate possible respiratory deterioration, so immediate airway and breathing support takes priority. Increasing oxygen without reassessing and waiting 15 minutes may delay recognition of worsening distress; waiting for a provider call or delegating the initial assessment also delays care. Reassess oxygenation and promptly escalate if the client does not improve.
2.During a home visit, a 76-year-old client with heart failure reports increasing shortness of breath. The client weighs 2.3 kg (5 lb) more than at the previous visit and has bilateral ankle edema. Which actions should the nurse take? Select all that apply.
- A.Assess lung sounds, work of breathing, and oxygen saturation.
- B.Instruct the client to stop prescribed furosemide until the provider calls.
- C.Recommend that the client drink extra fluids to reduce the edema.
- D.Review the client's medication use and recent sodium intake.
- E.Contact the provider promptly to report the weight gain and symptoms.
Rationale: The rapid weight gain, edema, and dyspnea suggest worsening fluid overload, so assessment and prompt provider notification are appropriate. Reviewing medication use and sodium intake helps identify contributors to decompensation. Stopping a prescribed diuretic or increasing fluids could worsen fluid retention; the client needs individualized treatment guidance.
3.A provider order on an inpatient unit reads, 'Apply a heating pad to the abdomen as needed for pain.' A 54-year-old client with acute abdominal pain has guarding and a rigid abdomen. What should the nurse do?
- A.Apply the heating pad and reassess the pain in 30 minutes.
- B.Ask the client to rate the pain again after ambulation.
- C.Delegate application of the heating pad to assistive personnel.
- D.Clarify the order with the provider before applying heat.
Rationale: Guarding and rigidity may indicate an acute abdominal emergency, and heat could worsen harm or delay evaluation. Clarifying the potentially unsafe order is appropriate. Applying heat, delaying action for ambulation, or delegating the intervention would not address the concerning assessment findings.
4.Refer to the client's chart. Which actions should the nurse take now for this 72-year-old client on a medical-surgical unit? Select all that apply.
- A.Assess the client's airway, breathing, and level of consciousness.
- B.Recheck the vital signs in 2 hours before escalating care.
- C.Notify the rapid response team according to facility criteria.
- D.Verify oxygen delivery and titrate it within the prescribed protocol.
- E.Ask the client's family to decide whether urgent assessment is needed.
Answer and rationale are in the full material.
5.In a long-term care facility, an RN is assigning care for four residents. Which task is appropriate to delegate to an experienced unlicensed assistive personnel member?
- A.Teach a resident how to use a newly prescribed inhaler.
- B.Evaluate whether a resident's pain medicine relieved pain.
- C.Obtain routine morning weights for stable residents with heart failure.
- D.Assess a resident who has new-onset dizziness when standing.
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 27, 2026 · Independent original practice and study material.